MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 TOTAL HIP BALL 28MM +8; LARGE TAPER FEMORAL HEADS : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 TOTAL HIP BALL 28MM +8; LARGE TAPER FEMORAL HEADS : HIP METAL FEMORAL HEADS
Model Number 1018-14-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); No Code Available (3191)
Date of Event 08/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that this patient had her hip replaced approximately 20 plus years ago and came to the er at (b)(6) because she was not feeling well and had a fever of 103 according to surgeon.She did not remember where she had her hip replaced or who did the surgery.Xrays revealed that the stem was a 5/8 aml stem with a large taper hip ball and a competitor cup.Patient also had an infection.The surgeon did a thorough i&d and exchanged our hip ball.The aml stem was left in situ.No information is available for the aml lot number and no lab reports available.Affected side: right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Mwr-13082020-0000784401, is being retracted as it was submitted in error.There are no allegations of patient consequence or injury, or device malfunction, that are related to depuy devices or procedure.

Brand Name
TOTAL HIP BALL 28MM +8
Common Device Name
LARGE TAPER FEMORAL HEADS : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key10432098
Report Number1818910-2020-18466
Device Sequence Number16879469
Product Code JDI
UDI-Device Identifier10603295001355
UDI-Public10603295001355
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K860701
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1018-14-000
Device Catalogue Number101814000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date08/20/2020
Supplement Report FDA Received Date07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STRYKER VIRALOCK CUP.; TRI-LOCK BPS SZ 4 HI OFFSET.; STRYKER VIRALOCK CUP; TRI-LOCK BPS SZ 4 HI OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient Weight113